Alert archive / Louisiana / Tornado Warnings in 2022

Tornado Warning 107, NWS Shreveport, LA

December 13, 2022Ouachita Parish, Louisiana

NWS Shreveport, LA issued this tornado warning at Dec 13, 2022, 8:28 PM CST for Ouachita Parish, Louisiana. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 13, 2022, 8:28 PM CST (02:28 UTC)
Expired
Dec 13, 2022, 8:42 PM CST
In force
14 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Ouachita Parish, LA

The radar

The Shreveport radar (KSHV), 158 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 13, 2:15 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 2.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2022-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2022-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 307 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
505 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
307 m²/s²
0-3 km storm-relative helicity
433 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Dec 13, 7:44 PM CST, 44 minutes earlier.

Area forecast discussion, Dec 13, 7:44 PM CST, 44 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
744 PM CST Tue Dec 13 2022

...New AVIATION...

.SHORT TERM...
(This evening through Wednesday Night)
Issued at 128 PM CST Tue Dec 13 2022

At the start of this short-term, severe weather should be ongoing
in our portions of NW LA and SW AR. While an isolated supercell
can not be ruled out during this timeframe, the main thinking is
that the storms would have formed in to a line, moving east across
the region. Given the shear and wind profiles, damaging winds and
tornadoes will continue to be the primary threats with this line
of thunderstorms. Large hail, and the previously mentioned
hazards, will also remain a threat with any supercell activity.
The severe threat should begin to diminish after midnight, with
the chance for general thunder remaining as the line fully exits
the region.

Behind this line of thunderstorms, winds will briefly decouple for
a period of time into the morning hours, which should allow for
some patchy fog to form, and remain across the region into late
morning. The full cold front passage won't take place until
tomorrow afternoon, which will allow for a slight increase in
shower chances, as the front taps the last remaining moisture
across the region. The true drop in temperatures will also come
during the overnight hours on Wednesday, as the skies clear and
winds decouple allowing for radiational cooling, alongside the
cold air advection moving into the region.

/44/

&&

.LONG TERM...
(Thursday through next Monday)
Issued at 128 PM CST Tue Dec 13 2022

The biggest story of the long-term forecast period will be the
considerably cooler and below normal temperatures. A large and deep
upper trough will gradually lift northward from the Upper
Mississippi River Valley and into the Great Lakes by Friday
afternoon. Strong west-northwesterly flow overhead should help to
drive a reinforcing cold front across the region late Thursday.
Mostly clear skies, light winds, and the additional cold air
advection should allow sub-freezing temperatures to spread southward
across the forecast area for Thursday night/Friday morning. Most
locations along and north of Interstate 20 should fall below
freezing. Southeast Oklahoma and adjacent portions of Southwest
Arkansas will likely cool into the upper 20s. Cold air advection
won't be overly strong, but it will be sufficient to continue the
cooling trend through Saturday night when overnight lows should fall
below freezing across most of the forecast area.

A dry forecast is expected until the weekend. On Saturday, a
shortwave trough will rapidly move east across the Southern Plains
towards the Southeast CONUS. This trough should provide enough
ascent for a few scattered showers across Louisiana and East Texas
south of Interstate 20 during the day Saturday. If the precip begins
before sunrise Saturday, a brief window of very light snow could be
mixed with the rain across Deep East Texas early in the morning, but
currently thinking is that the precip will not begin until mid to
late morning after temperatures warm a few degrees, which should
keep the precip all liquid.

There is still considerable uncertainty for Sunday through Tuesday.
More ascent is expected to spread over the area Sunday night and
especially early Monday as another fast-moving shortwave trough
emerges from the Southern Rockies. Low-level southerly flow should
result in more moisture availability compared to Saturday.  Another
shortwave will emerge on the Southern High Plains late Sunday and
into Monday. Thermal profiles may be cold enough to support the
possibility of a wintry mix Monday morning across portions of
Southeast Oklahoma, and Southwest and South Central Arkansas. One of
the biggest factors leading to the uncertainty is the presence of
southeasterly surface winds and the lack of good cold air advection.
The GFS and ECMWF also show considerably disagreement regarding
onset timing. Given the uncertainty and time range involved, it's
too early for any specifics regarding potential accumulations.
However, there does appear to be at least a chance for wintry precip
in the forecast.

CN

&&

.AVIATION...
(00Z TAFS)
Issued at 737 PM CST Tue Dec 13 2022

A mix bag of flight conditions across the TAF sites, as strong to
severe thunderstorms continue to move from west to east this
evening. Can't rule out damaging winds, hail, and possibly a
tornado, especially at KMLU for the remainder of the evening.
Behind this convection, expect VFR condition to return, but cloud
cover will remain along with the chance for additional showers on
Wednesday near and ahead of a cold front. The front should start
to move across the TAF sites late in the TAF period followed by
northwesterly winds and clearing skies. /20/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  53  62  39  57 /  70  50   0   0
MLU  58  64  39  58 / 100  80   0   0
DEQ  44  58  32  51 /  10  30   0   0
TXK  49  60  37  54 /  30  50   0   0
ELD  49  58  35  54 /  90  60   0   0
TYR  50  62  38  57 /  20  40   0   0
GGG  50  62  37  57 /  30  40   0   0
LFK  54  64  38  61 /  70  30   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...44
LONG TERM....09
AVIATION...20
Hazardous weather outlook, Dec 13, 2:34 PM CST, 5 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
234 PM CST Tue Dec 13 2022

ARZ050-051-059-060-070-TXZ097-108>112-124>126-136>138-149>151-141200-
Sevier-Howard-Little River-Hempstead-Miller-Bowie-Franklin-Titus-
Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-
Rusk-Panola-
234 PM CST Tue Dec 13 2022

...TORNADO WATCH 582 IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

This Hazardous Weather Outlook is for southwest Arkansas and
northeast Texas.

.DAY ONE...This afternoon and tonight.

Severe weather will be possible across the entire ArkLaTex this
afternoon into this evening as potentially dangerous supercell
thunderstorms embedded within a squall line move east across the
region. All modes of severe weather will be possible with damaging
winds, tornadoes, and locally heavy rainfall being the main threats
followed by large hail as a secondary threat.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Light freeze conditions may be possible mainly north of I-20 from
Friday morning through Sunday morning.

A wintry mix is possible across portions of Southeast Oklahoma and
Southwest and South Central Arkansas late Sunday into Monday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed through tonight.

ARZ061-071>073-LAZ001>006-010>014-017>022-TXZ152-153-165>167-141200-
Nevada-Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne-
Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-
Natchitoches-Winn-Grant-Caldwell-La Salle-Nacogdoches-Shelby-
Angelina-San Augustine-
234 PM CST Tue Dec 13 2022

...TORNADO WATCH 583 IN EFFECT UNTIL 10 PM CST THIS EVENING...

This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana
and east Texas.

.DAY ONE...This afternoon and tonight.

Severe weather will be possible across the entire ArkLaTex this
afternoon into this evening as potentially dangerous supercell
thunderstorms embedded within a squall line move east across the
region. All modes of severe weather will be possible with damaging
winds, tornadoes, and locally heavy rainfall being the main threats
followed by large hail as a secondary threat.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Light freeze conditions may be possible mainly north of I-20 from
Friday morning through Sunday morning.

A wintry mix is possible across portions of Southeast Oklahoma and
Southwest and South Central Arkansas late Sunday into Monday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed through tonight.

OKZ077-TXZ096-141200-
McCurtain-Red River-
234 PM CST Tue Dec 13 2022

This Hazardous Weather Outlook is for southeast Oklahoma and
northeast Texas.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Light freeze conditions may be possible mainly north of I-20 from
Friday morning through Sunday morning.

A wintry mix is possible across portions of Southeast Oklahoma and
Southwest and South Central Arkansas late Sunday into Monday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

09

In the hours before

Special weather statement, Dec 13, 7:12 PM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Shreveport LA
712 PM CST Tue Dec 13 2022

ARZ073-LAZ004-006-140200-
Union AR-Union LA-Claiborne LA-
712 PM CST Tue Dec 13 2022

...Strong thunderstorms will impact portions of Union County, Union
and northeastern Claiborne Parishes through 800 PM CST...

At 712 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Norphlet to near Junction
City to 10 miles east of Homer. Movement was northeast at 55 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
El Dorado, Smackover, Norphlet, Huttig, Junction City, Farmerville,
Bernice, Strong, Calion, Wesson, Urbana, Lawson, Cooley, Lapile, Moro
Bay State Park, Marion, Lisbon, Felsenthal, Spearsville and Lillie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 1000 PM CST for south central
Arkansas...and north central and northwestern Louisiana.

&&

LAT...LON 3277 9206 3277 9304 3303 9289 3339 9276
      3336 9268 3337 9255 3332 9252 3333 9248
      3327 9243 3330 9235 3326 9232 3328 9230
      3325 9223 3321 9223 3321 9218 3316 9217
      3316 9211 3310 9214 3301 9207 3287 9208
TIME...MOT...LOC 0112Z 238DEG 51KT 3340 9261 3307 9269 3285 9289

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

15
Special weather statement, Dec 13, 7:23 PM CST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Shreveport LA
723 PM CST Tue Dec 13 2022

LAZ003>005-012-013-140215-
Bienville LA-Lincoln LA-Claiborne LA-Jackson LA-Webster LA-
723 PM CST Tue Dec 13 2022

...Strong thunderstorms will impact portions of southeastern Webster,
northwestern Jackson, southeastern Claiborne, northeastern Bienville
and Lincoln Parishes through 815 PM CST...

At 722 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Homer to 7 miles southeast
of Heflin. Movement was east at 25 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ruston, Grambling, Arcadia, Gibsland, Dubach, Simsboro, Vienna,
Athens, Bienville, Lisbon, Bryceland, Mount Lebanon, Mount Zion,
Aycock, Spring Lake, Sailes, Lake Clairborne, Corinth, Unionville and
Ada.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 1000 PM CST for north central
and northwestern Louisiana.

&&

LAT...LON 3238 9266 3238 9327 3278 9304 3277 9273
      3276 9272 3276 9263 3275 9262 3276 9259
      3275 9258 3275 9257 3272 9255 3272 9254
TIME...MOT...LOC 0122Z 267DEG 24KT 3274 9297 3241 9316

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

15
Local storm report, Dec 13, 7:25 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
725 PM CST TUE DEC 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TORNADO          9 SW WASKOM             32.38N 94.16W
12/13/2022                   HARRISON           TX   STORM CHASER

            CORRECTS PREVIOUS TORNADO REPORT FROM 9 SW
            WASKOM. DAMAGE AT OLD TOWN ROAD AND 451
            NORTH OF DE BERRY. LARGE OUTBUILDING DAMAGED
            - SEVERAL TREES SHREDDED. FIRE CLEARING
            TREES OFF OF 451 JUST EAST OF OLD TOWN.

&&

BB
Special weather statement, Dec 13, 8:00 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Shreveport LA
800 PM CST Tue Dec 13 2022

ARZ073-LAZ006-140300-
Union AR-Union LA-
800 PM CST Tue Dec 13 2022

...Strong thunderstorms will impact portions of eastern Union County
in south central Arkansas and northern Union Parishes through 900 PM
CST...

At 800 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Hilo to near Bernice. Movement was east at
20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Huttig, Farmerville, Bernice, Strong, Cooley, Lapile, Moro Bay State
Park, Marion, Felsenthal, Spearsville, New London, Aurelle, Oakland,
Haile, Linville, Cecil, Litroe and Shiloh.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 1000 PM CST for south central
Arkansas...and north central Louisiana.

&&

LAT...LON 3277 9206 3277 9271 3330 9235 3328 9233
      3326 9232 3328 9230 3326 9229 3325 9223
      3321 9223 3321 9218 3316 9217 3316 9211
      3310 9214 3303 9211 3303 9209 3301 9207
      3297 9208 3287 9208 3284 9206
TIME...MOT...LOC 0200Z 270DEG 18KT 3329 9224 3277 9262

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

15
Special weather statement, Dec 13, 8:07 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Shreveport LA
807 PM CST Tue Dec 13 2022

LAZ014-140230-
Ouachita LA-
807 PM CST Tue Dec 13 2022

...A strong thunderstorm will impact portions of southeastern
Ouachita Parish through 830 PM CST...

At 806 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles south of Richwood, or 9 miles south of Brownsville-Bawcomville,
moving northeast at 45 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Monroe, Claiborne, West Monroe, Brownsville-Bawcomville, Swartz,
Brownsville-Bawcom, Richwood, Fondale, Pine Grove and Millhaven.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 1000 PM CST for north central
Louisiana.

&&

LAT...LON 3249 9194 3245 9194 3241 9199 3237 9200
      3231 9219 3248 9230 3267 9195 3266 9194
      3267 9193 3266 9191 3264 9193 3262 9192
      3260 9193 3254 9192 3254 9191 3251 9190
TIME...MOT...LOC 0206Z 239DEG 41KT 3235 9212

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

19
Special weather statement, Dec 13, 8:19 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Shreveport LA
819 PM CST Tue Dec 13 2022

LAZ005-006-012>014-140315-
Bienville LA-Lincoln LA-Ouachita LA-Union LA-Jackson LA-
819 PM CST Tue Dec 13 2022

...Strong thunderstorms will impact portions of northern Jackson,
southeastern Union, western Ouachita, east central Bienville and
central Lincoln Parishes through 915 PM CST...

At 819 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Farmerville to 10 miles south of Arcadia.
Movement was east at 35 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ruston, Claiborne, West Monroe, Grambling, Brownsville-Bawcomville,
Farmerville, Sterlington, Choudrant, Simsboro, Chatham, Vienna,
Quitman, Eros, Downsville, Drew, D Arbonne, Folksville, Liberty Hill,
Rocky Branch and Mineral Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 1000 PM CST for north central
and northwestern Louisiana.

&&

LAT...LON 3231 9230 3232 9297 3276 9255 3277 9206
      3276 9206 3274 9205 3273 9207 3270 9206
      3270 9205 3269 9205 3270 9204 3271 9204
      3270 9202
TIME...MOT...LOC 0219Z 253DEG 29KT 3274 9246 3240 9289

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 6:15 PM CSTAreal Flood AdvisorySHVHarrison, Panola3 hr
Dec 13, 6:43 PM CSTSpecial Weather StatementSHVClaiborne47 min
Dec 13, 7:12 PM CSTSpecial Weather StatementSHVClaiborne, Union48 min
Dec 13, 7:17 PM CSTAreal Flood AdvisorySHVClaiborne, Union3 hr
Dec 13, 7:23 PM CSTSpecial Weather StatementSHVLincoln52 min
Dec 13, 8:00 PM CSTSpecial Weather StatementSHVUnion60 min
Dec 13, 8:07 PM CSTSpecial Weather StatementSHVOuachita23 min
Dec 13, 8:18 PM CSTTornado WarningSHVGrant, LaSalle42 min
Dec 13, 8:19 PM CSTSpecial Weather StatementSHVLincoln56 min
Dec 13, 8:21 PM CSTTornado WarningSHVNatchitoches, Sabine39 min
Dec 13, 8:22 PM CSTTornado WarningSHVUnion38 min
Dec 13, 9:08 PM CSTSpecial Weather StatementSHVUnion37 min
Dec 13, 10:21 PM CSTSevere Thunderstorm WarningSHVGrant, Natchitoches, Winn54 min
Dec 13, 11:04 PM CSTAreal Flood AdvisorySHVGrant, Natchitoches, Sabine, Winn3 hr
Dec 13, 11:25 PM CSTSpecial Weather StatementSHVLaSalle35 min
Dec 14, 12:13 AM CSTTornado WarningSHVLaSalle32 min
Dec 13, 7:36 PM CSTTornado WarningSHVUnion39 min

Nearby

Tornado Warnings in Louisiana, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.